Shopping Cart
Your Cart is Empty
Quantity:
Subtotal
Taxes
Shipping
Total
There was an error with PayPalClick here to try again
CelebrateThank you for your business!You should be receiving an order confirmation from Paypal shortly.Exit Shopping Cart

Common Psychiatric Medications

Understanding how your medications work and what side effects might occur is important. Never adjust your medications on your own but collaborate with your psychiatric prescriber. Most medications can cause some unpleasant side effects in the beginning like fatigue, nervousness, increased energy, poorer sleep but often resolve within 1-2 weeks of starting them. Be willing to talk to your prescriber about what you are experiencing and never stop a medication suddenly on your own or you can experience unpleasant side effects like increased sadness, anxiety, sleeplessness, or irritation. Click on the box below to be taken to a link about the medication.

Selective Serotonin Reuptake Inhibitors (SSRI)


Selective Norepinephrine Reuptake Inhibitors (SNRI)

Uncategorized 

Anti-Anxiety


Mood Stabilizers


ADHD support for Focus & Concentration Support


ADHD support for Focus & Concentration Support


Sleep Support Meds & Natural Support


Sleep support (cont)


Nightmare Disorder Causes & Treatment Meds

Addiction/Craving Medicine Suppressants

Medication Video Teaching Modules

ADHD Meds


What should I know about taking Medications?

     Most prescribed medications take awhile to work to elevate moods. Supplements and diet can help augment a perso's mood but knowing if drug-vitamin/herb interactions exist is crucial. Don't put yourself on a supplement or herb without collaborating with your prescriber. 

     Always let your health providers know ALL the medications and supplements you take. Only have one psychiatric prescriber who can monitor you closely. The timing of medications matters as well; be sure to follow instructions on the bottle and communicate your symptoms/progress with your prescriber. 

     Because medications take 4-12 weeks to be effective, plan on it taking some time. Medications helping your mood are only a piece of your treatment plan. Always augment your medications w/good sleep, healthy diet, avoidance of processed foods, and increased physical activity. Studies show increased activity and therapy are very effective for raising moods. 

     Be sure never to stop a medication suddenly without being advised to do so. Avoid drinking alcohol while on medications and if you do, let your prescriber know to discuss alcohol use limits and timing. If medications make you tired, consider taking them later in the day. If they keep you energized, consider taking them earlier in the day so they don't disrupt your sleep. 

Drug interaction Checker

Use this link to check medication interactions with other pills, supplements, or herbal products you might be taking to check the likelihood of a negative interaction.

https://www.webmd.com/interaction-checker/default.htm


Monitor for Serotonin Syndro​me

Serotonin syndrome is a potentially serious negative drug reaction. It typically occurs when a person takes 1 or more medications that  increase high levels of serotonin in their body. Generally a prescriber will monitor and adjust carefully medications to avoid this. Increasing medications without qualified supervision can cause this to occur. Symptoms can vary and often include any one of the following: mental status changes, neuromuscular hyperactivity, and autonomic hyperactivity. Specifically, early symptoms may be: symptoms within minutes or hours of taking a new medication or increasing the dose of an existing medication. 

Specifically, early mild-moderate  symptoms may include confusion, disorientation, irritability, anxiety, muscle spasms, muscle rigidity, tremors, shivering, diarrhea, rapidheartbeat  or tachycardia, high blood pressure, nausea, hallucinations, overactive reflexes, and/or dilated pupils. If any of these occur, contact your prescriber right away or go to a urgent care or ER for help.

Discontinuation Syndrome

Antidepressant discontinuation syndrome (antidepressant withdrawal), can occur following intermittent use, decreasing, or stopping antidepressant medication abruptly after the medication had previously been taken consistently for 1 month or more.

Symptoms include having flu-like symptoms, insomnia, nausea, dizziness, sensory disturbances, and/or feeling hyper awake. Symptoms can be mild-mod (depending on the medication's excretion in the body), and may last 1-2 weeks. They can be relieved quickly by resuming the antidepressant medication schedule previously ordered.

Omecare: Psych Med Fit Testing

Genetic testing for  psychiatric medications with personalized recommendations regarding specific medications, dosages, and efficacy based on your DNA. This DNA  test analyzes your body’s likely response to 50+ psychiatric medications including SSRI’s, benzodiazepines, antipsychotics, and antidepressants so your prescriber can quickly map the most effective treatment. It details which psychiatric medications are not genetically compatible with your body enzymes, decreasing the risk of a drug’s negative side effects. Click photo for link to order test. Approx cost $199.00.

Good Rx=Affordable Meds for uninsured

     GoodRx is a healthcare company that operates a telemedicine platform and a free-to-use website and mobile app that track prescription drug prices in the United States and provide free drug coupons for discounts on medications. GoodRx checks more than 75,000 pharmacies in the United States.

How GoodRx can help: GoodRx gathers current prices and discounts to help you find the lowest cost pharmacy for your prescriptions. GoodRx is 100% free. No personal information required. 

https://www.goodrx.com/how-goodrx-works?gclid=CjwKCAjw0On8BRAgEiwAincsHJjR1JCUZTFN8oJ8Y06EL_SKGrQRpLXZ3n2WzXiLUTSY1F04azVpAxoC_jQQAvD_BwE

Help for "Brain zaps" from Discontinuation Syndrome

Brain zaps are a description of rapidly discontinuing or decreasing the amount of some anti-depressants. Symptoms can cause sensations that feel slightly "electrical" or "buzzy" around the neck, shoulders, and head. They can make persons feel agitated and irritable or jumpy.  Symptoms are also worsened by caffeine, physical activity, sugar consumption, and decreased sleep. 

Besides returning to the prescribed medication dose try these tips:

1. Don’t stop medication suddenly to avoid side effects (some people are sensitive to dose changes and can experience “brain chills or brain zaps” if they drop it too quickly or miss a dose. If you miss a dose, take as soon as you remember but don’t “double up” without your healthcare prescriber’s input.

2. Be sure to slowly taper up or taper down your antidepressants with your healthcare prescriber (don’t do on your own, with Google’s help, or friend or family member’s recommendation).

3. Things that improve symptoms

     a. Decrease caffeine or cut out completely.

     b. Use Tylenol for flu like body aches.

     c. Try Valerian 250 mg for “brain chills or brain zaps” every 4-6 hours as needed.

     d. Exercise helps decrease symptoms (take a brisk walk) as it increases circulation.

     e. Increase your rest and sleep; side effects increase when you are tired.

     f. Avoid sugar, processed foods which increases body inflammation, which increases brain zaps.

     g. Take Fish oil or Evening Primrose oil 1000 mg 2x daily to support brain, decrease symptoms (also eat salmon, flax seeds, etc).

     h. Decrease your screen time (phone, computer, tv, video games) which decreases brain fatigue and strange symptoms.

     i. Avoid sudden head/body jerking (not a good time to take up kickboxing or swing dancing).

4. Never just stop medications suddenly, although not dangerous, side effects also include uncontrolled crying, increased depression, increased panic, increased fatigue.

5. Call your Healthcare prescriber or email for more advice/support on managing side effects ASAP (even if you have tried these tips!